Alert archive / Louisiana / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 14, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Mar 31, 2002, 5:27 AM CST for East Baton Rouge Parish, Pointe Coupee Parish, West Baton Rouge Parish, Louisiana. It was in force for 48 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 31, 2002, 5:27 AM CST (11:27 UTC)
- Expired
- Mar 31, 2002, 6:15 AM CST
- In force
- 48 min
- Issued by
- NWS New Orleans, LA
- Area
- Whole counties
Counties East Baton Rouge Parish, LA, Pointe Coupee Parish, LA, West Baton Rouge Parish, LA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 31, 6:05 AM CST | Thunderstorm Wind | Ventress, LA | Thunderstorm winds partially removed the roofs on a few homes, damaged the roof of a barn, threw a horse trailer into a tree, knocked down power lines, snapped off trees, and blew a tree down on an abandoned house causing heavy damage along Highway 414. |
| Mar 31, 6:10 AM CST | Thunderstorm Wind | Baker, LA | Trees and power lines were blown down in the Comite Drive area. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 11.5 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 907 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 738 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 103 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLIX 311127 SVRNEW LAC033-077-121-311215- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 527 AM CST SUN MAR 31 2002 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST BATON ROUGE PARISH IN SOUTHEAST LOUISIANA THIS INCLUDES THE CITIES OF...ZACHARY...BAKER POINTE COUPEE PARISH IN SOUTHEAST LOUISIANA WEST BATON ROUGE PARISH IN SOUTHEAST LOUISIANA * UNTIL 615 AM CST * AT 524 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER ERWINVILLE...OR ABOUT 9 MILES SOUTH OF NEW ROADS...MOVING EAST AT 35 MPH. THIS IS A DANGEROUS STORM WITH DAMAGING WINDS...STAY INDOORS AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 3:15 AM CST, 2 hours 12 minutes earlier.
Area forecast discussion, Mar 31, 3:15 AM CST, 2 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 315 AM CST SUN MAR 31 2002 FIRST OF SEVERAL BANDS OF CONVECTION ASSOCIATED WITH THE UPPER LEVEL LOW PRESSURE SYSTEM OVER NORTH TEXAS TRACKED INTO OUR FORECAST AREA OF SOUTHWEST MISSISSIPPI AT AROUND 200 AM. JUST A PREVIEW OF THINGS TO COME FOR THE REMAINDER OF EASTER SUNDAY AS TIME LAPSE SEQUENCE OF INFRARED SATELLITE IMAGERY SHOWS CLOUD TOPS BEGINNING TO COOL ON THE 745 TO 815Z SEQUENCE IN SOUTHWEST LOUISIANA WITH LIGHTNING DATA SHOWING LIGHTNING ACTIVITY ON THE INCREASE. WITH THIS IN MIND WILL GO WITH PRECIPITATION CHANCES TODAY FROM 80 PERCENT IN SOUTHWEST MISSISSIPPI AND EXTREME EASTERN PORTIONS OF THE SOUTHEAST LOUISIANA ZONES WITH MENTION OF SOME STORMS POSSIBLY SEVERE PER SPC OUTLOOK. WILL THEN TAPER PRECIPITATION CHANCES ACROSS THE REMAINDER OF THE FORECAST AREA TO 60 PERCENT FOR SOUTHEASTERN THIRD INCLUDING THE MISSISSIPPI COASTAL COUNTIES. MODEL GUIDANCE ADVERTISES THE UPPER LEVEL LOW RESPONSIBLE FOR THIS ROUND OF SEVERE WEATHER TO OPEN UP AS IT SPINS ACROSS LOUISIANA TODAY AND MOVES EAST OF MISSISSIPPI TONIGHT. THIS WILL FINALLY PULL THE FRONTAL BOUNDARY OVER EASTERN TEXAS EAST TODAY AND WILL GO WITH WINDS SHIFTING TO THE NORTHWEST FOR THE BTR AREA BETWEEN 18 AND 00Z TODAY WITH THE FRONT THEN WORKING THROUGH THE COASTAL AREAS THIS EVENING. LESS HUMID AND SLIGHTLY COOLER CONDITIONS THROUGH MONDAY EVENING AND THEN RETURN FLOW SETS UP AGAIN AHEAD OF ANOTHER COLD FRONT WHICH WILL APPROACH THE COAST WEDNESDAY. THIS FRONT IS BEING PUSHED SOUTH BY THE DENSITY OF COOL CANADIAN AIR WHICH SPILLS INTO THE CENTRAL PLAINS BEHIND AN EXITING ALBERTA CLIPPER SYSTEM RACING THROUGH THE GREAT LAKES REGION. FRONT FINALLY PUSHES THROUGH THE OFFSHORE WATERS OF 20 TO 60 NM EARLY THURSDAY ACCORDING TO THE AVN SURFACE PRESSURE AND WIND FORECASTS. THIS FRONTAL BOUNDARY WILL HAVE SIGNIFICANTLY LESS MOISTURE TO WORK WITH AND ALSO LACKS UPPER LEVEL SUPPORT SO WILL MENTION ONLY A SLIGHT CHANCE OF PRECIPITATION ON WEDNESDAY AS THE FRONT MOVES SLOWLY THROUGH. MCB 076/048/074/050 8000 BTR 077/051/075/053 7000 MSY 079/057/076/055 6000 GPT 078/052/074/053 6000 .NEW...NONE LA.....NONE. MS.....NONE. 13
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 6:15 AM CST | Severe Thunderstorm Warning | LIX | East Baton Rouge, East Feliciana, Livingston, Saint Helena, Tangipahoa | 45 min |
| Mar 31, 7:03 AM CST | Severe Thunderstorm Warning | LIX | Saint Helena, Tangipahoa, Washington | 42 min |
| Mar 31, 7:44 AM CST | Severe Thunderstorm Warning | LIX | Washington | 61 min |
| Mar 31, 10:09 AM CST | Special Marine Warning | LIX | 66 min | |
| Mar 31, 10:51 AM CST | Tornado Warning | LIX | Lafourche | 24 min |
| Mar 31, 10:51 AM CST | Tornado Warning | LIX | Terrebonne | 8 days |
| Mar 31, 10:56 AM CST | Special Marine Warning | LIX | 94 min | |
| Mar 31, 11:12 AM CST | Special Marine Warning | LIX | 2 hr |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.